Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 21, 2014, 3:43 AM EST. It took effect at Jan 21, 2014, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 3:43 AM EST (08:43 UTC)
- In effect from
- Jan 21, 2014, 7:00 PM EST
- Expired
- Jan 22, 2014, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS72 KMHX 210843 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 AM EST TUE JAN 21 2014 ...WIND ADVISORY FRO THE OUTER BANKS THIS EVENING THROUGH EARLY WEDNESDAY... .LOW PRESSURE WILL MOVE NORTHEAST OFF THE COAST LATE TODAY AND DRIVE A STRONG ARCTIC COLD FRONT SOUTH THROUGH EASTERN NORTH CAROLINA. STRONG NORTHWEST WINDS WILL DEVELOP AS THE FRONT CROSSES TONIGHT AND CONTINUE INTO WEDNESDAY MORNING. NCZ103-104-212130- /O.NEW.KMHX.WI.Y.0003.140122T0000Z-140122T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 343 AM EST TUE JAN 21 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS EVENING THROUGH MID MORNING WEDNESDAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
110 WWUS72 KMHX 210851 CCA NPWMHX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 AM EST TUE JAN 21 2014 ...WIND ADVISORY FOR THE OUTER BANKS THIS EVENING THROUGH EARLY WEDNESDAY... .LOW PRESSURE WILL MOVE NORTHEAST OFF THE COAST LATE TODAY AND DRIVE A STRONG ARCTIC COLD FRONT SOUTH THROUGH EASTERN NORTH CAROLINA. STRONG NORTHWEST WINDS WILL DEVELOP AS THE FRONT CROSSES TONIGHT AND CONTINUE INTO WEDNESDAY MORNING. NCZ103-104-212200- /O.NEW.KMHX.WI.Y.0003.140122T0000Z-140122T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 350 AM EST TUE JAN 21 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS EVENING THROUGH MID MORNING WEDNESDAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
971 WWUS72 KMHX 212019 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 319 PM EST TUE JAN 21 2014 ...WIND ADVISORY FOR THE OUTER BANKS TONIGHT THROUGH EARLY WEDNESDAY... .LOW PRESSURE WILL STRENGTHEN...MOVE OFF THE COAST AND DRIVE A STRONG ARCTIC COLD FRONT SOUTH THROUGH EASTERN NORTH CAROLINA TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO WEDNESDAY MORNING. NCZ103-104-220900- /O.CON.KMHX.WI.Y.0003.140122T0000Z-140122T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 319 PM EST TUE JAN 21 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT THROUGH MID MORNING WEDNESDAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
750 WWUS72 KMHX 220830 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EST WED JAN 22 2014 ...WIND ADVISORY FOR THE OUTER BANKS THROUGH MID MORNING... .STRONG NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF AN ARCTIC COLD FRONT THIS MORNING. NCZ103-104-221500- /O.CON.KMHX.WI.Y.0003.000000T0000Z-140122T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 330 AM EST WED JAN 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH MID MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:21 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 21, 3:21 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 AM EST TUE JAN 21 2014
.SYNOPSIS...
LOW PRESSURE WILL QUICKLY PASS BY JUST TO THE NORTH
TODAY...PULLING A COLD FRONT THROUGH EASTERN NORTH CAROLINA. THE
LOW AND FRONT WILL EXIT THE COAST TONIGHT. A DRY COLD FRONT WILL
PASS THROUGH THURSDAY. THE NEXT DRY COLD FRONT DROPS THROUGH
SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 320 AM TUE...MODELS IN VERY CLOSE AGREEMENT FOR THE SHORT
TERM. LOW PRESSURE OVER THE MOUNTAINS EARLY THIS MORNING WILL
TRACK EAST TODAY...PASSING OFF THE NORTHERN OUTER BANKS THIS
AFTERNOON. SOUTHWEST WINDS AHEAD OF THE FRONT WILL PUSH THE HIGHS
INTO THE 55-60 DEGREE RANGE WITH A FEW LOWER 60S POSSIBLE OVER THE
SOUTHERN COUNTIES. FORECAST SOUNDINGS AHEAD OF THE FRONT ARE DRY
AND AM NOT EXPECTING PRECIP TO SPREAD IN UNTIL JUST AFTER THE
FRONT PASSES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 320 AM TUE...DID NOT MAKE MUCH CHANGE TO CURRENT FORECAST.
STRONG COLD AIR ADVECTION DEVELOPS BEHIND THE FRONT WITH STRONG
NORTHERLY WINDS AND NOSEDIVING THICKNESS VALUES. RAIN WILL QUICKLY
CHANGE TO SNOW AS A RESULT. HOWEVER...SPEED OF DEPARTING SYSTEM
WILL LIMIT SNOW AMOUNTS. BEST ACCUMULATIONS WILL BE OVER NORTHERN
THIRD OF COUNTIES AND HAVE CAPPED AMOUNTS AT 1 INCH. WINTER
WEATHER ADVISORY WILL BE ISSUED FOR THOSE COUNTIES. LESSER AMOUNTS
SOUTH OF THERE WITH ONLY A DUSTING FOR THE SOUTH COAST. ALL PRECIP
WILL END BY AROUND MIDNIGHT EXCEPT FOR THE CENTRAL AND NORTHERN
OUTER BANKS WHERE A SLIGHT CHANCE WILL CONTINUE THROUGH DAWN
WEDNESDAY. WILL ISSUE A WIND ADVISORY FOR THE OUTER BANKS PORTIONS
OF DARE/HYDE COUNTIES WHERE WINDS WILL GUST IN THE MID TO UPPER
30S.
&&
.LONG TERM /WED THROUGH MONDAY/...
AS OF 320 AM TUE...WELL BELOW NORMAL TEMPS WILL BE THE MAIN STORY
THRU THE EXTENDED PERIOD. ARCTIC AIR WILL BE WELL ENTRENCHED OVER
THE AREA WED AND THE COMBO OF TEMPS IN THE UPR TEENS TO MID 20S AND
GUSTY NW WINDS WILL LEAD TO WIND CHILL VALUES OF ZERO TO 10 DURING
THE MORN. HIGHS WILL STAY IN THE 20S NRN SECTIONS WED AFTN POSS
REACHING AROUND 30 FAR SOUTH. WEAK HIGH PRES WILL CROSS WED NIGHT
AND WITH LIGHT WINDS WILL HAVE GOOD RADIATIONAL COOLING WITH LOWS
IN THE TEENS INLAND TO LOWER 20S BEACHES. LOW LVL THICKNESSES AND
850 TEMPS INCREASE SLIGHTLY THU AHEAD OF NEXT ARCTIC FRONT BUT STILL
WILL BE COLD WITH HIGHS UPR 30S N TO LOWER 40S S. THE REINFORCING
SURGE OF ARCTIC AIR WILL SPREAD IN THU NIGHT WITH LOWS ONCE AGAIN IN
THE TEENS INLAND FRI MORNING. MDLS A BIT COOLER FROM THIS TIME
YESTERDAY FOR FRI AND LOOKS LIKE ONCE AGAIN MANY AREAS WILL STRUGGLE
TO GET ABOVE 30.
CORE OF THE ARCTIC AIR WILL RETREAT A BIT OVER THE WEEKEND INTO MON
AS FLOW ALOFT BECOMES A LITTLE MORE ZONAL. WILL STILL REMAIN BELOW
NORMAL WITH HIGHS 40S TO AROUND 50. SAT LOOKS RATHER WINDY AS DEEP
LOW CROSSES WELL TO THE N WITH GUSTY SW WINDS ESPCLY NEAR THE
BEACHES.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/
AS OF 320 AM TUE...WINDY CONDITIONS IN THE SHORT TERM. SOUTHWEST
WINDS WILL INCREASE QUICKLY THIS MORNING AS A COLD FRONT
APPROACHES. SPEEDS WILL AVERAGE 10-20 KNOTS FROM LATE MORNING
THROUGH MID-AFTERNOON. AS THE FRONT PASSES THROUGH THIS AFTERNOON
WINDS WILL VEER TO WEST AROUND 15 KNOTS BY LATE IN THE DAY. WINDS
WILL FURTHER VEER TO NORTHWEST THIS EVENING AND INCREASE TO 15-25
KNOTS AND CONTINUE MUCH OF THE OVERNIGHT. VFR CONDITIONS WILL
PREVAIL THROUGH EARLY EVENING. AN MVFR DECK WILL SPREAD IN QUICKLY
BEHIND THE FRONT AROUND 2500 FT LOWERING TO 1500 FT LATE TONIGHT.
LIGHT RAIN EXPECTED EARLY THIS EVENING QUICKLY CHANGING OVER TO
LIGHT SNOW. ALL PRECIP WILL END BY AROUND MIDNIGHT WITH A VERY DRY
AND COLD AIRMASS SPREADING INTO THE REGION.
LONG TERM /WED THROUGH SATURDAY/...
AS OF 320 AM TUE...VFR SHOULD PREVAIL THRU THE EXTENDED PERIOD WITH
DRY ARCTIC AIR DOMINATING.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 320 AM TUE...MODELS CONTINUE IN VERY CLOSE AGREEMENT.
SOUTHWEST FLOW TODAY WILL INCREASE QUICKLY AS THE GRADIENT
TIGHTENS UP AHEAD OF THE APPROACHING COLD FRONT. THE FRONT WILL
SWEEP OFF THE COAST THIS AFTERNOON. WINDS WILL VEER TO WEST THEN
FURTHER TO NORTH NORTHWEST THIS EVENING AND OVERNIGHT. GALES STILL
LOOK GOOD BEGINNING IN THE SOUTHERN WATERS THIS AFTERNOON. PAMLICO
SOUND AND COASTAL WATERS FROM OREGON INLET TO OCRACOKE WILL SEE
GALES BEGINNING EARLY THIS EVENING...AND FAR NORTHERN WATERS AND
ALBEMARLE SOUND WILL NOT SEE GALES UNTIL LATER THIS EVENING.
THEREFORE ADJUSTED THE HEADLINES FOR BEGINNING TIMES. GALES
CONTINUE ALL WATERS OVERNIGHT.
LONG TERM /WED THROUGH SATURDAY/...
AS OF 320 AM TUE...STRONG WINDS EARLY WED WILL COME DOWN THRU THE
DAY AS DEEP LOW WELL TO THE NE MOVES FURTHER AWAY AND HIGH PRES
BUILDS IN FROM THE W. ON GOING GALES WILL COME DOWN EARLY WED SRN
WTRS AND SOUNDS THEN BY EARLY AFTN CNTRL AND NRN WTRS. WINDS WILL
BE MAINLY IN THE 10 TO 15 KT RANGE WED NIGHT INTO FIRST PART OF
THU AS HIGH PRES DRIFTS OFF THE CST AHEAD OF NEXT ARCTIC SURGE.
LATER THU THE REINFORCING SHOT OF ARCTIC AIR WILL BEGIN TO SPREAD
IN WITH WNW WINDS INCREASING. WINDS WILL CONT TO RAMP UP INTO THE
20 TO 30 KT RANGE THU NIGHT AND EARLY FRI WITH CAA AND TIGHT GRDNT
WITH STRONG HIGH BUILDING IN FROM THE W. WINDS WILL BRIEFLY BECOME
LIGHT LATER FRI AND FRI EVENING AS HIGH PRES NOSES INTO THE REGION
FROM THE SW. SW WINDS WILL BE ON THE INCREASE LATER FRI NIGHT AND
ESPCLY SAT AS DEEP LOW CROSSES WELL TO THE N. SEAS WILL BE AS HIGH
AS 9 TO 13 FEET EARLY WED CNTRL AND NRN WTRS THEN GRAD DROP TO 3
TO 5 FT N AND 2 TO 3 FT S BY EARLY THU. AS WINDS RAMP UP AGAIN
LATER THU INTO FRI SEAS WILL AGAIN BUILD REACHING 7 TO 9 FEET OFF
THE OBX FRI. SEAS COME DOWN TO MAINLY 2 TO 4 FEET FRI EVENING THEN
INCREASE AGAIN LATER FRI NIGHT AND SAT PEAKING AT 7 TO 11 FEET
LATER SAT.
&&
.TIDES/COASTAL FLOODING
AS OF 320 AM TUE...THE GUSTY NORTHWEST WINDS WILL INCREASE
WATER LEVELS TO AROUND 2 FEET ABOVE NORMAL OVER THE SOUND-SIDE
PORTION OF THE OUTER BANKS LATER THIS EVENING INTO WED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY
FOR NCZ103-104.
COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR NCZ103-104.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 3 AM EST
WEDNESDAY FOR NCZ029-044>047-080-081-103.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
AMZ135.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY
FOR AMZ130.
GALE WARNING FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
AMZ152-154.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY
FOR AMZ156-158.
GALE WARNING FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...HSA/RF
MARINE...HSA/RF
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Jan 20, 3:16 PM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 PM EST MON JAN 20 2014 NCZ029-044>047-079>081-090>095-098-103-104-212030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 316 PM EST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL TRACK ACROSS THE REGION TUESDAY AND DEEPEN AS IT MOVES NORTHEAST OFF THE COAST TUESDAY EVENING. SCATTERED LIGHT RAIN WILL DEVELOP TUESDAY AFTERNOON AND GRADUALLY CHANGE TO LIGHT SNOW FROM NORTH TO SOUTH LATE TUESDAY AND TUESDAY EVENING. LIGHT SNOW ACCUMULATIONS AROUND 1/2 TO 3/4 OF AN INCH WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF HIGHWAY 264. ELSEWHERE ONLY LIGHT SNOW IS EXPECTED WITH LITTLE OR NO ACCUMULATION. TEMPERATURES WILL DROP BELOW FREEZING TUESDAY EVENING AND IF WE DO GET LIGHT SNOW SOME SLICK SPOTS WILL BE POSSIBLE. COLD ARCTIC AIR WILL SURGE INTO THE REGION TUESDAY NIGHT WITH LOWS IN THE UPPER TEENS TO LOWER 20S INLAND BY WEDNESDAY MORNING...WIND CHILL VALUES WILL DROP INTO THE SINGLE DIGITS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:48 AM EST | Coastal Flood Advisory | MHX | 30 hr | |
| Jan 21, 4:06 AM EST | Winter Weather Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 30 hr |
Nearby
Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.